question-icon

What causes fatigue, flatulence and nausea while on Doxylamine and Mucinex?

default
Posted on Mon, 21 May 2018
Question: The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability.

I think these are all consequences of the meds I take at night (either wearing off in the afternoon or lasting into the first part of the day)

I Take isocarboxazid (Marplan) 30-40 mgs so I need to take regular sleep meds. 50 mgs trazodone and 150mgs gabapentin. I also take .25 mgs klonopin at night and another half of that in the afternoon. I have been taking it to offset irritability and cognitive fog that comes from psych meds or whatever.

At night I also take descovy and Issentris for HIV.

In the morning I take 100 mg lamictal and 500 mg agmatine sulfate as a supplement. Around noon I take my first Marplan. If irritability or "hypomania" comes in the afternoon (it usually does) I take a small amount of klonopin and 50 mgs lamictal. Agmatine also helps with focus and hypomania and concentration. I take my remaining 20 mg of Marplan before bed

I have had a cold for almost over 2 weeks but those symptoms are almost gone. I've been taking 50 mgs doxylamine at night and mucinex every 8 hrs.
doctor
Answered by Dr. Ashok Kumar (4 hours later)
Brief Answer:
Shifting marlin to morning and stopping doxylamine may help

Detailed Answer:
Hello,
Thanks for reverting back to me with pertinent details.

Since the number of medications is too high and there is significant interaction between few of them (marplan and doxylamine), (marplan and trazodone) it is important to limit the interaction and number of medications.

Considering your current status I do not think we have much choice but I feel shifting the dose of marplan to morning must help you in tiredness as well as irritability.

In addition I feel either lowering the dose of doxylamine or stopping it altogether is need of hour as it ids major contributor for tiredness in morning hours.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes fatigue, flatulence and nausea while on Doxylamine and Mucinex?

Brief Answer: Shifting marlin to morning and stopping doxylamine may help Detailed Answer: Hello, Thanks for reverting back to me with pertinent details. Since the number of medications is too high and there is significant interaction between few of them (marplan and doxylamine), (marplan and trazodone) it is important to limit the interaction and number of medications. Considering your current status I do not think we have much choice but I feel shifting the dose of marplan to morning must help you in tiredness as well as irritability. In addition I feel either lowering the dose of doxylamine or stopping it altogether is need of hour as it ids major contributor for tiredness in morning hours. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.